iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologycontraceptive pillMy friend's periods are delayed after taking the pill. Why

My friend did not have any bleeding after taking an I-pill. Is there anything to worry?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At May 25, 2018
Reviewed AtJanuary 29, 2024

Patient's Query

Hello doctor,

My friend and I had sex on the 29th of last month. Her last period started on the 15th of last month. We used a condom the whole time, but I was worried there could have been a leak, and I got her an I-pill within 18 hours of intercourse. She has had no bleeding whatsoever since then and has not even had her period yet. Is there anything to worry about? She normally gets her period in 28 days. Please help.

Answered by Dr. Balakrishnan R

Hello,

Welcome to icliniq.com.

The act of sex was on day 15 of the period, that is, very close to the ovulation date. But as you said that a condom had been used all the time and you only have a doubt of spill, the chances of pregnancy are very, very low. As the pill was taken within 24 hours of sex, its success is also very high. This pill is a progesterone hormone in a high dose. So, the period would be slightly delayed. Some do get their periods within ten days of the pill, but I would suggest you wait until seven to 10 days before the expected date. So, wait until the 25th of this month. She should get her period by then.

If there are still no periods, it is due to the deranged hormonal levels due to the pill. If still doubtful about condom failure, have a home urine pregnancy test. Once confirmed as negative, have tablet Duoluton-L (Ethinylestradiol and Levonorgestrel) or Intimacy plus 3 (Ethinylestradiol and Desogestrel) or Novelon or Ovral-G - one tablet twice a day for ten days (throw away the 21st pill). No matter what the cause is (except pregnancy), she will have her periods within seven to 10 days.

Hope I have clarified your query, do write back if any more queries. All the best.

Patient's Query

Thank you doctor,

If there happens to be a pregnancy, then are there any medicines that can be taken at home on an online doctor’s recommendation?

Answered by Dr. Balakrishnan R

Hello,

Welcome back to icliniq.com.

If there is a pregnancy, which I feel is not possible with your history, you will need to confirm the location of the pregnancy by a scan. You do not want a pregnancy in a tube to start bleeding. Once the pregnancy inside the uterus is confirmed, only a doctor's prescription can get you the medicine. To avoid misuse, the sale of the pill over the counter has been stopped. Do not worry, and you will not need it. Hope I have clarified your query. Do write back if any more queries. All the best.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Balakrishnan R
Dr. Balakrishnan R

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy